Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes rashes and bumps on the legs and calves?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8357 Questions

default
Posted on Tue, 16 Oct 2018 in Skin Hair and Nails
Question: A red,blotchy skin rash has appeared rather quickly on my lower right leg, calf area. Red; round bumps approx. 2-3mm diameter. Has cleared in some areas but seems to be spreading. Approx area is 6”x6”.
doctor
Answered by Dr. Kakkar S. 2 hours later
Brief Answer:

Need more information

Detailed Answer:

Hello,

Seems like eczematous dermatitis. Do you have any associated symptoms?like Itching? Pain?

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 49 minutes later
Yes, itching. Hopefully there is an over the counter product to treat this.
doctor
Answered by Dr. Kakkar S. 2 hours later
Brief Answer:

Oral antihistamine and topical steroid

Detailed Answer:

Hi,

You may take an oral antihistamine e.g Cetrizine tab once every evening for symptomatic relief from itching.

Topically you may apply cortisone cream, twice daily. It is an OTC product but very mild.

If it doesn't give you the desired relief you may then have to use a more potent prescription topical steroids.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kakkar S. 17 hours later
What most likely is the cause? Will it go away in time? One area has cleared up
already so it seems. Can I do anything to prevent future breakouts?
Also,I have a few bumps in a couple of other random places that have appeared.
doctor
Answered by Dr. Kakkar S. 10 hours later
Brief Answer:

Eczematous dermatitis

Detailed Answer:

Hi,

Underlying dry skin/atopy could be a reason. I suggest you to use a moisturizer regularly after it resolves.

Hope I have answered your query.

Take care

Regards,
Dr Kakkar S., Dermatologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on